Artefill Lumps: Can CO2 Laser Help?
- Asked by sjf in Florida, USA
- 5 years ago
I had Artefill injected into my tear troughs (Intra-orbital rim hollows) 15 months ago. It was a traumatic experience. After all of the initial swelling subsided I was left with telangiectasia matting which gave me the appearance of two permanent black and blue eyes. I had this lasered which improved the color.
Over time now I have become asymetrical. One side looks great but the other is left with a lump. Due to all the discussion of the permanency of the product and my continual aging (I am 34 now) I am concerned that this lump will become more apparent.
I do not want to have the lump surgically excised but would consider fractional CO2 if it were to improve or smooth out the texture. Please let me know your thoughts.
Laser resurfacing not ideal for Artefill problems
I am terribly sorry to hear of your bad experience with Artefill. I have long warned against the use of this product for the very reasons that you describe. I am not optimistic that C02 Laser resurfacing would help in your case as the Artefill is placed beneath the skin and the laser would not address this. I think you best option for the asymmetry that you describe would be a temporary filler such as Restylane or Juvederm to create better symmetry. I always advise people to carefully consider what they allow to be injected into the face and I advise against the use of permanent filler such as Artefill.
Artefill Lumps: Can CO2 Laser help?
Artefill is injected UNDER the skin.
The CO2 Laser, traditional or fractionated, helps with scars WITHIN the skin or ABOVE the skin. Thus, it is of no value in treating your conidition.
Your condition may be improved by having the portion of the Artefill that causes the lump removed. This may necessitate more than one procedure.
I recommend that you consult a Board Certified Plastic Surgeon, Facial Plastic Surgeon or Oculoplastic Surgeon.
CO2 laser resurfacing not the way to go
The temptation to use something more permanent and avoid repeated injections has led many patients down a slippery road towards problems like you are having.
The problem with permanent fillers is the permanence. Whatever isn't right is hard or impossible to resolve. In addition, years later these products are known to cause infections and granulomas in some patients.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.